Alert archive / New York / Flash Flood Warnings in 2001
Flash Flood Warning 19, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 23, 2001, 2:57 PM EDT for Chenango County, Madison County, Oneida County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2001, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 23, 2001, 6:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Chenango County, NY, Madison County, NY, Oneida County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 231901 FFWBGM NYC017-053-065-232200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 257 PM EDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE HAS CONTINUED A * FLASH FLOOD WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. CHENANGO COUNTY IN CENTRAL NEW YORK. MADISON COUNTY IN CENTRAL NEW YORK. * UNTIL 600 PM EDT. * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT THE HEAVIEST RAINS HAVE NOW MOVED OUT OF CHENANGO...MADISON...AND ONEIDA COUNTIES. HOWEVER, FLOODING PROBLEMS CONTINUE FROM RAINS THAT HAVE FALLEN DURING THE PAST 24 HOURS. NUMEROUS ROAD CLOSURES AND ROAD WASHOUTS ARE STILL BEING REPORTED THROUGHOUT THESE COUNTIES. IN CHENANGO COUNTY, THE MOST WIDESPREAD FLOODING PERSISTS IN THE TOWNS OF MCDONOUGH AND PRESTON. IN ONEIDA COUNTY, MANY ROADWAYS IN THE TOWN OF KIRKLAND REMAIN FLOODED OUT. DO NOT DRIVE YOUR VEHICLE INTO ARERAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$ MJ/TC/JC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:50 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 23, 2:50 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 250 PM EDT SAT JUN 23 2001 SURFACE BOUNDARY IS SLOWLY EDGING EASTWARD TOWARDS THE WESTERN CATSKILLS AND POCONOS LATE THIS AFTERNOON. BANDS OF SHOWERS AND THUNDERSTORMS ARE NOW FOCUSING ALONG AND EAST OF THIS SYSTEM. BACK TO THE WEST FROM THE INTERSTATE 81 CORRIDOR WESTWARD, THINGS ARE FINALLY BEGINNING TO QUIET DOWN WITH SHOWERS BECOMING MORE SCATTERED WITH TIME. THE HEAVIEST RAINS THROUGH EARLY THIS EVENING SHOULD CONCENTRATE IN OUR EASTERN-MOST ZONES AS MOISTURE CONVERGENCE AND LIFT MAXIMIZE IN THESE AREAS. DEGREE OF MOISTURE PRESENT IN THIS AIR MASS AND RECENT HISTORY OF THIS SYSTEM ARGUES FOR KEEPING THE FLASH FLOOD WATCH UP AT LEAST INTO TONIGHT FOR THE CATSKILL AND POCONO ZONES. RAINFALL SHOULD CONTINUE TO DIMINISH ELSEWHERE, SO WILL LET THE WATCH DROP FOR OUR CENTRAL AND WESTERN ZONES. AREAS OF FOG SEEM LIKE A GOOD BET LATER TONIGHT GIVEN SATURATED GROUND CONDITIONS. ON SUNDAY, WELL STICK WITH CONTINUITY AND OUR PRESENT PARTLY SUNNY FORECAST. UPPER LEVEL TROUGH IS PROGGED BY OUR COMPUTER MODELS TO BEGIN TO WEAKEN AND DRIFT SOUTHWEST TOWARDS THE TENNESSEE AND OHIO VALLEYS. THERE SHOULD BE ENOUGH LOW LEVEL MOISTURE PRESENT TO FORM PATCHY CUMULUS CLOUDS WITH THE AFTERNOON HEATING, BUT A TRIGGER FOR CONVECTION APPEARS TO BE LACKING. SUNDAY NIGHT SHOULD TURN MAINLY CLEAR WITH SOME FOG FORMING AGAIN. ON MONDAY, HEIGHTS BUILD FURTHER AS UPPER RIDGE OFF THE EAST COAST EXERTS ITS INFLUENCE ON THE EASTERN U.S. A GOOD DEAL OF SUNSHINE AND WARMER TEMPERATURES ARE IN THE OFFING. WORK ZONES WILL BE SENT TO SURROUNDING NWS OFFICES BETWEEN 3 AND 3:15. THE FINAL PACKAGE WILL BE ISSUED AROUND 3:30. .BGM...FLASH FLOOD WATCH CONTINUES INTO THIS EVENING FOR THE WESTERN CATSKILLS IN NY AND THE POCONOS IN NORTHEAST PA. JUREWICZ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:40 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 22, 10:25 PM EDT | Flash Flood Warning | BGM | Chemung, Tioga | 3 hr |
| Jun 22, 11:00 PM EDT | Flash Flood Warning | BGM | Cortland | 6 hr |
| Jun 23, 9:39 AM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 23, 10:21 AM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 23, 11:24 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 23, 11:50 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 23, 12:19 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| Jun 23, 1:06 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
Nearby
Flash Flood Warnings in New York, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.